Home > Research > Publications & Outputs > Dependence properties of multivariate max-stabl...
View graph of relations

Dependence properties of multivariate max-stable distributions

Research output: Contribution to Journal/MagazineJournal articlepeer-review

<mark>Journal publication date</mark>09/2014
<mark>Journal</mark>Journal of Multivariate Analysis
Number of pages7
Pages (from-to)134-140
Publication StatusPublished
Early online date14/05/14
<mark>Original language</mark>English


For an m-dimensional multivariate extreme value distribution there exist 2m−1 exponent measures which are linked and completely characterise the dependence of the distribution and all of its lower dimensional margins. In this paper we generalise the inequalities of Schlather and Tawn (2002) for the sets of extremal coefficients and construct bounds that higher order exponent measures need to satisfy to be consistent with lower order exponent measures. Subsequently we construct nonparametric estimators of the exponent measures which impose, through a likelihood-based procedure, the new dependence constraints and provide an improvement on the unconstrained estimators.